Alert archive / California / Beach Hazards Statements in 2022

Beach Hazards Statement 1, NWS San Francisco Bay Area, CA

January 4, 2022Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Jan 4, 2022, 4:21 PM PST for Santa Cruz County, California. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2022, 4:21 PM PST (00:21 UTC)
Expired
Jan 5, 2022, 3:05 AM PST
In force
11 hr
Issued by
NWS San Francisco Bay Area, CA

County Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 18 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 0.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2022-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2022-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WHUS46 KMTR 050021
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
421 PM PST Tue Jan 4 2022

CAZ006-505-509-530-051400-
/O.NEW.KMTR.SU.Y.0001.220105T0021Z-220105T1400Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
421 PM PST Tue Jan 4 2022

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM PST WEDNESDAY...

* WHAT...Large breaking waves of 16 to 22 feet with dangerous rip
  currents.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...Until 6 AM PST Wednesday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion.

* ADDITIONAL DETAILS...The greatest risk for large breaking waves
  will be along west and northwest facing beaches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-051400-
/O.NEW.KMTR.BH.S.0001.220105T0021Z-220105T1400Z/
Northern Monterey Bay-
421 PM PST Tue Jan 4 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Breaking waves of 12 to 16 feet with dangerous rip
  currents.

* WHERE...Northern Monterey Bay.

* WHEN...Until 6 AM PST Wednesday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
1 follow-up statement
587 
WHUS46 KMTR 051105
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
305 AM PST Wed Jan 5 2022

...BEACH HAZARD AND STATEMENT ARE CANCELLED DUE TO SUBSIDING SEAS...

Conditions have dropped below criteria. Seas will continue to
subside today. 

CAZ006-505-509-530-051215-
/O.CAN.KMTR.SU.Y.0001.000000T0000Z-220105T1400Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
305 AM PST Wed Jan 5 2022

...HIGH SURF ADVISORY IS CANCELLED...

Conditions have dropped below criteria. Seas will continue to
subside today.

$$

CAZ529-051215-
/O.CAN.KMTR.BH.S.0001.000000T0000Z-220105T1400Z/
Northern Monterey Bay-
305 AM PST Wed Jan 5 2022

...BEACH HAZARDS STATEMENT IS CANCELLED...

Conditions have dropped below criteria. Seas will continue to
subside today.

$$
ED

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 4, 2:45 PM PST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 4, 2:45 PM PST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
245 PM PST Tue Jan 4 2022

.SYNOPSIS...Light showers diminishing this afternoon. Another
weak system brings additional light rain to North Bay tonight.
Drying conditions develop Wednesday into Thursday before another
weak weather system brings more rain Friday. Weekend outlook is
dry. Temperatures remain seasonable through the week.

&&

.DISCUSSION...as of 02:30 PM PST Tuesday...General forecast
outlook hasn't changed much. There are some very isolated light
showers still occurring across our CWA, but they will continue to
lessen by this evening. Hi-res NAM 3k and HRRR both showing that
there could be additional light showers that track across North
Bay after midnight tonight and should move out of the area by
Wednesday morning. This wave will likely only amount to less than
a tenth of an inch for most of North Bay except along the northern
Sonoma county coastline where they may see 0.10-0.20". In radar
news, KMUX is functioning again after a few hours of maintenance
earlier today which will help us track the overnight light
showers.

High pressure over the Pacific Ocean will move closer to the West
Coast tomorrow which will bring drier conditions for the rest of
Wednesday into Thursday. Then we have another weak system that
will bring the next wave of light rain to our region on Friday.
Timing of this weak front will start early Friday morning for the
North Bay (ballpark window is a couple hours before sunrise). Then
it will spread across the rest of our CWA the rest of Friday. Our
initial forecast estimates for rain totals on Friday range from a
few hundredths up to around a half inch. Keep in mind that the
southern portions of Monterey and San Benito counties may not get
any rain and that the coastal mountains may get locally higher
amounts around an inch. This is yet another weak system that will
bring us beneficial rain without the worry of significant
flooding.

Dry again for the weekend as another high pressure ridge develops
over the West Coast. Keep in mind that the mornings will be
chiller this weekend dipping down into the mid 30s by Sunday for
our colder inland valleys. Otherwise, temperatures the rest of the
forecast should be fairly seasonal.

&&

.AVIATION...As of 4:00 AM PST Tuesday...For the 12Z TAFs. MVFR to
IFR as light RA and BR/FG remain scattered around the area.
Ceilings and visibilities will start to lift and scatter to VFR
after 16-17Z this morning. Skies will remain SCT-BKN through most of
the day today. Cloud cover will last into Tuesday night as well
giving most terminals a chance for IFR ceilings to return after 06Z
Wednesday. Winds will remain light and southerly through this
afternoon when winds will veer northwesterly.

Vicinity of KSFO...MVFR with -RA continuing to clear out this
morning. Southwest 5 to 10 knots through this afternoon, then winds
turn northwesterly but remain light. VFR this afternoon with skies
SCT-BKN. Chance for IFR/MVFR ceilings to return tonight after 06Z.

KSFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...MVFR as -RA moves out of the area this
morning. Light winds through the period. Skies will lift this
afternoon. Chance for IFR ceilings return tonight.

&&

.MARINE...as of 02:30 PM PST Tuesday...Light to moderate
southwesterly winds will continue across the  coastal waters
through tonight as a cold front pass to the north. Winds will
become westerly by midweek before turning  southwesterly once
again ahead of the next front that is forecast to move through
Thursday night into Friday. Large and steep  northwesterly swell
will gradually diminish tonight into  Wednesday, falling below 10
ft by Wednesday night. Swells are  anticipated to increase once
again Friday as winds strengthen with the approaching front.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...Pigeon Pt to Pt Pinos 0-10 nm until 3 PM
             SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 AM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pt Arena to Pt Reyes 0-10 nm until 9 PM
             SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM

&&

PUBLIC FORECAST: Bingaman
AVIATION: Dhuyvetter
MARINE: CW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:21 PM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma11 hr
Jan 4, 5:21 PM PSTFlood WatchMTRMonterey5 hr
Jan 5, 2:18 AM PSTDense Fog AdvisoryMTRMonterey, San Benito, Santa Cruz7 hr
Jan 5, 2:49 AM PSTMarine Dense Fog AdvisoryMTR6 hr
Jan 5, 9:00 AM PSTMarine Dense Fog AdvisoryMTR2 hr
Jan 5, 9:02 AM PSTDense Fog AdvisoryMTRMonterey, San Benito, Santa Cruz118 min
Jan 5, 12:28 PM PSTSmall Craft AdvisoryMTR33 hr

Nearby

Beach Hazards Statements in California, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.